MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable from facility.Patient weight unavailable from facility.
 
Event or Problem Description
A lead extraction procedure commenced to remove 2 leads: a right atrial (ra) lead and a right ventricular (rv) lead due to lead failure.The procedure began by using a spectranetics 12f glidelight device along with a lead locking device (lld) and the ra lead was targeted for removal first.The 12f glidelight was unable to progress in the vasculature, and the physician opted to upsize to a 14f glidelight.They encountered adhesion of the ra lead so they changed their target to attempt removal of the rv lead.The physician chose to use a 12f glidelight device; the device could not calibrate.A second 12f glidelight device was used to attempt removal of the rv lead but could not progress due to adhesion.During the procedure, the second 12f glidelight device was reported to be kinked and to have red light being emitted from the side of the device's outer jacket.The location where the emission of the red light was observed, was out of the patient's body, near the bifurcate handle of the device.This is close to where the physician places his hand while using the device.They attempted to remove the ra lead again, now using a 14f glidelight device.However, during the procedure, a similar event as above (where the device was reported to be kinked and to have red light being emitted from the side of the device's outer jacket) occurred with the 14f glidelight device as well (please reference mdr 1721279-2019-00201 which captures the malfunction of the 14f glidelight device).The removal of the ra lead was almost complete, so they continued to use the 14f glidelight device and the ra lead was successfully removed.They attempted to remove the rv lead again using the second 12f glidelight device, but the device would not calibrate.The rv lead was successfully removed with counter traction, with use of a third 12f glidelight device.The patient survived the procedure with no reported harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation when light was being emitted from the side of the 12f glidelight device.
 
Additional Manufacturer Narrative
D10): device returned to manufacturer on 09 dec 2019.H6): method, results, conclusions codes now populated after device evaluation completed.Device evaluation: the device was evaluated on 11 dec 2019 by a cross functional engineering team.Both the glidelight laser sheath and the device's outer sheath were returned, and the outer sheath was on the device when it was returned.Visual inspection confirmed two kinks present, located on both ends of the outer sheath.The proximal kink was 1.5cm from the bifurcate of the device; in this area there was a confirmed breach in the device''s outer jacket.The distal kink was 6cm from the distal tip of the device.There was a confirmed broken fiber but no breach in the device''s outer jacket in this area.Multiple dead fibers were identified, both at the device''s proximal coupler and at its distal tip.It was confirmed that these kinks were caused from the outer sheath of the device.However, it cannot be determined when the kinks occurred.H3 other text : placeholder.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9365876
Report Number1721279-2019-00202
Device Sequence Number16775439
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)210624(10)FGA19F17A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA19F17A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC IMD49B RV LEAD; MEDTRONIC IMX49B-58 RA PACING LEAD; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER
Patient Age67 YR
Date Report Sent to FDA01/01/2005